Abstract

In a previous paper, we derived expressions for the irradiance distribution of a finite beam. Here we derive expressions for the full coherence function. We find an asymptotic analytic expression for the coherence function for very large propagation distances. In this region, the on-axis angular spectrum of the finite beam is one fourth that of an initial plane wave and three fourths that of an initial spherical wave. When the scattering dominates diffraction, we find overlapping asymptotic representations for the coherence function for all distances. We present some explicit results for an initially coherent gaussian wave.

© 1971 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Asymptotic theory of irradiance fluctuations in a beam propagating in a random medium

Alan M. Whitman and Mark J. Beran
J. Opt. Soc. Am. 65(7) 765-768 (1975)

Applicability of the two-scale solution of a wave propagating in a random medium

Joseph Gozani
J. Opt. Soc. Am. B 5(3) 721-727 (1988)

Beam Spread of Laser Light Propagating in a Random Medium*

Alan M. Whitman and Mark J. Beran
J. Opt. Soc. Am. 60(12) 1595-1602 (1970)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (61)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription